Multiple eruptive keratoacanthomas associated with leflunomide
- Frances, Laura;
- Guijarro, Jaime;
- Marin, Irene;
- Leiva-Salinas, Maria del Carmen;
- Bouret, Angelica Maria
Published Web Locationhttps://doi.org/10.5070/D3197018968
A 78-year-old woman diagnosed with rheumatoid arthritis without a history of skin tumors or immunosuppressive medication, started treatment with leflunomide. One month after the introduction of the drug, and for two consecutive years, she developed multiple crateriform nodules and papules on her lower extremities . Biopsy specimens showed keratoacanthomas and squamous-cell carcinomas. Owing to suspicion that the drug could be implicated in the appearance of these tumors, the patient decided to suspend the drug. No new skin lesions have appeared in seventeen months of clinical follow-up. There have been several published case reports of multiple keratoacanthomas associated with immunosuppressive therapy such as sorafenib and imiquimod. However, we found no mention in the literature of the eruption of multiple keratoacanthomas in patients with rheumatoid arthritis treated with leflunomide. We suggest, that the the sudden appearance of skin tumors in our patient is related to the introduction of leflunomide, but additional case reports are required to confirm this association.